Alert archive / Arizona / Wind Advisories in 2006

Wind Advisory 6, NWS Tucson, AZ

April 13, 2006

NWS Tucson, AZ issued this wind advisory at Apr 13, 2006, 1:58 PM MST. It took effect at Apr 14, 2006, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2006, 1:58 PM MST (20:58 UTC)
In effect from
Apr 14, 2006, 11:00 AM MST
Expired
Apr 14, 2006, 7:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KTWC 132058
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
158 PM MST THU APR 13 2006

...STRONG AND GUSTY WINDS ON FRIDAY...

.A LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE
INLAND FRIDAY MORNING BRINGING STRONG WINDS TO SOUTHEAST ARIZONA.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EARLY HOURS OF
SATURDAY MORNING. DUE TO THE UNUSUALLY DRY CONDITIONS...AREAS OF
BLOWING DUST ARE POSSIBLE WITH THESE WINDS.

AZZ019-029>035-140500-
/O.NEW.KTWC.WI.Y.0006.060414T1800Z-060415T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
158 PM MST THU APR 13 2006

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

A STORM SYSTEM MOVING THROUGH ARIZONA ON FRIDAY WILL PRODUCE
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY
DURING THE AFTERNOON ON FRIDAY. AREAS OF BLOWING DUST WILL LIKELY
ACCOMPANY THESE WINDS. THE WIND WILL DIMINISH EARLY SATURDAY
MORNING AS THIS SYSTEM MOVES INTO NEW MEXICO AND COLORADO.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
4 follow-up statements
000 
WWUS75 KTWC 140454
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
954 PM MST THU APR 13 2006

...STRONG AND GUSTY WINDS ON FRIDAY...

.A LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL MOVE
INLAND FRIDAY MORNING BRINGING STRONG WINDS TO SOUTHEAST ARIZONA.
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL
DEVELOP FRIDAY AFTERNOON AND CONTINUE INTO THE EARLY HOURS OF
SATURDAY MORNING. DUE TO THE UNUSUALLY DRY CONDITIONS...AREAS OF
BLOWING DUST ARE POSSIBLE WITH THESE WINDS.

AZZ019-029>035-141200-
/O.CON.KTWC.WI.Y.0006.060414T1800Z-060415T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
954 PM MST THU APR 13 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST
FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MST FRIDAY. 

A STORM SYSTEM MOVING THROUGH ARIZONA ON FRIDAY WILL PRODUCE
SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY
DURING THE AFTERNOON ON FRIDAY. AREAS OF BLOWING DUST WILL LIKELY
ACCOMPANY THESE WINDS. THE WIND WILL DIMINISH EARLY SATURDAY
MORNING AS THIS SYSTEM MOVES INTO NEW MEXICO AND COLORADO.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 140922
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
222 AM MST FRI APR 14 2006

...STRONG AND GUSTY WINDS TODAY...

.AN UPPER LEVEL DISTURBANCE OFF THE WEST COAST WILL PUSH INTO SOUTHERN
CALIFORNIA AND NORTHERN ARIZONA TODAY...BRINGING STRONG WINDS TO ALL
OF SOUTHEAST ARIZONA. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO THE
EVENING HOURS. THESE WINDS WILL ALSO PRODUCE AREAS OF BLOWING DUST...
ESPECIALLY GIVEN THE UNUSUALLY DRY CONDITIONS THIS YEAR.

AZZ019-029>035-150200-
/O.CON.KTWC.WI.Y.0006.060414T1800Z-060415T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
222 AM MST FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

A STORM SYSTEM MOVING INTO ARIZONA TODAY WILL PRODUCE SOUTH TO SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY THIS AFTERNOON.
AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STRONG WINDS...WITH
DUST PRONE AREAS EXPERIENCING VISIBILITIES BELOW A HALF MILE AT TIMES.
THE WIND WILL DIMINISH LATE FRIDAY NIGHT AS THIS SYSTEM TRACKS FURTHER
EAST INTO NEW MEXICO AND COLORADO.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. 

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 142206
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
306 PM MST FRI APR 14 2006

...STRONG AND GUSTY WINDS THIS AFTERNOON AND EVENING...

.AN UPPER LEVEL DISTURBANCE MOVING INTO SOUTHERN CALIFORNIA WILL
PUSH INTO NORTHERN ARIZONA THIS EVENING AND OVERNIGHT. THIS WILL
BRING STRONG WINDS TO ALL OF SOUTHEAST ARIZONA. SOUTH TO SOUTHWEST
WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH WILL DEVELOP THIS
AFTERNOON AND CONTINUE INTO THE EVENING HOURS. THESE WINDS WILL
ALSO PRODUCE AREAS OF BLOWING DUST... ESPECIALLY GIVEN THE
UNUSUALLY DRY CONDITIONS THIS YEAR.

AZZ019-029>035-150200-
/O.CON.KTWC.WI.Y.0006.000000T0000Z-060415T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
306 PM MST FRI APR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A STORM SYSTEM MOVING INTO ARIZONA THIS EVENING WILL PRODUCE SOUTH
TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH...ESPECIALLY
THIS AFTERNOON AND EVENING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY
THESE STRONG WINDS...WITH DUST PRONE AREAS EXPERIENCING VISIBILITIES
BELOW A HALF MILE AT TIMES. THE WIND WILL DIMINISH LATE FRIDAY NIGHT
AS THIS SYSTEM TRACKS FURTHER EAST INTO NEW MEXICO AND COLORADO.

A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST ON
THIS HAZARDOUS WEATHER SITUATION.

$$
000 
WWUS75 KTWC 150202
NPWTWC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
702 PM MST FRI APR 14 2006

AZZ019-029>035-150315-
/O.EXP.KTWC.WI.Y.0006.000000T0000Z-060415T0200Z/
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
702 PM MST FRI APR 14 2006

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY ISSUED EARLIER FOR SOUTHEAST ARIZONA IS NO
LONGER IN EFFECT. WINDS WILL CONTINUE TO GRADUALLY DIMINISH THIS
EVENING...GENERALLY FROM THE WEST TO SOUTHWEST AT 15 TO 25 MPH
THIS EVENING...AND 5 TO 15 MPH BY MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 13, 1:45 PM MST, 13 minutes earlier.

Area forecast discussion, Apr 13, 1:45 PM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
145 PM MST THU APR 13 2006

.SYNOPSIS...A LOW PRESSURE OFF THE SOUTHERN CALIFORNIA COAST WILL
CAUSE WINDY CONDITIONS ON FRIDAY AND UNSEASONABLY WARM TEMPERATURES.
A FEW SPRINKLES MAY OCCUR IN THE MOUNTAINS ON FRIDAY...OTHERWISE DRY
CONDITIONS WILL PREVAIL. AS THIS LOW  MOVES EASTWARD THE WIND WILL
SUBSIDE BY EARLY SATURDAY MORNING. NEAR NORMAL TEMPERATURES ARE
EXPECTED TO RETURN ON SATURDAY WITH A SLOW WARMING TREND INTO NEXT
WEEK.

&&

.DISCUSSION...A FAST MOVING TROUGH COMES INTO SOUTHERN CALIFORNIA
FRIDAY AROUND NOON AND IS OVER NEW MEXICO AND COLORADO BY SATURDAY.
THIS TROUGH IS EXPECTED TO GIVE US STRONG WINDS FRIDAY AFTERNOON.
MOS SUSTAINED WIND SPEEDS RANGE FROM 25 TO 28 MPH AT TUCSON. THE GFS
700MB WIND FIELD HAS SPEEDS UP TO 50 KTS OVER SOUTHERN ARIZONA
TOMORROW. HENCE WILL POST A WIND ADVISORY FOR FRIDAY. DUE TO THE
ABNORMALLY DRY CONDITIONS THIS YEAR...EXPECT AREAS OF BLOWING DUST
TO BE PRESENT WITH THESE WINDS. BY SATURDAY MORNING THE WINDS SHOULD
BE CALMING DOWN FOR A COOLER AND MORE PLEASANT EASTER WEEKEND.

LONGER TERM THE HEMISPHERIC PATTERN IS NOT SHOWING ANY SIGNIFICANT
CHANGES WHICH WILL AFFECT ARIZONA. A LONG WAVE TROUGH PERSISTS NEAR
130W WHICH GIVES US ALTERNATING PERIODS OF WARM TEMPERATURES UNDER A
WEAK RIDGE AND WIND AS SHORT WAVES PASS TO OUR NORTH. THIS GENERAL
PATTERN IS REFLECTED IN THE EXTENDED FORECAST AS TEMPERATURES REMAIN
SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD. THE EXACT DETAILS ON THE
WIND EPISODES ARE DIFFICULT TO FORECAST THAT FAR OUT...HOWEVER THE
NEXT CHANCE FOR AN INCREASE IN WIND APPEARS TO BE AROUND MONDAY.

&&

.FIRE WEATHER...HIGH LEVEL MOISTURE HAS BEGUN TO MOVE ACROSS
SOUTHEAST ARIZONA AHEAD OF A STRONG LOW PRESSURE SYSTEM OFF THE
CALIFORNIA COAST. THE MAIN WEATHER CONCERN WITH THIS SYSTEM...WHICH
WILL MOVE THROUGH THE AREA TOMORROW AND EARLY SATURDAY...WILL BE
WINDS. WITH VERY LIMITED LOW LEVEL MOISTURE THIS FAR SOUTH EXPECT
DEWPOINT VALUES TOMORROW TO BE ONLY SLIGHTLY HIGHER THAN TODAY.
WINDS WILL BEGIN TO INCREASE TOMORROW MORNING...REACHING THEIR PEAK
TOMORROW AFTERNOON AND EVENING. SOUTHWEST WINDS OF 20 TO 35 MPH WITH
GUSTS NEAR 45 MPH ARE EXPECTED AS THIS SYSTEM APPROACHES AND MOVES
THROUGH THE AREA. THE STRONG WINDS COMBINED WITH MINIMUM RH VALUES
BELOW 15 PERCENT AND A HIGH TO VERY HIGH FIRE DANGER RATING HAS
PROMPTED THE UPGRADE OF THE FIRE WEATHER WATCH TO A RED FLAG
WARNING. THE RED FLAG WARNING WILL BE IN EFFECT FRIDAY FROM 11 AM
UNTIL 7 PM MST FOR FIRE WEATHER ZONES 147 AND 148 (WHICH INCLUDES
THE FOLLOWING COUNTIES: SOUTHEAST PINAL...ALL OF PIMA...SANTA
CRUZ...SOUTHERN GRAHAM...SOUTHERN GREENLEE...AND COCHISE). WINDS
WILL FALL OFF CONSIDERABLY BY SATURDAY AFTERNOON WITH A SMALL
INCREASE IN RH VALUES WITH THE COOLER TEMPERATURES.

&&

.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&

.TWC WATCHES/WARNINGS/ADVISORIES...

WIND ADVISORY FOR ALL ZONES FROM 11AM UNTIL 7 PM ON FRIDAY.

FIRE WEATHER WARNING FOR FIRE WEATHER ZONES 146 AND 147 FROM 11AM
UNTIL 7PM ON FRIDAY.

&&

PUBLIC...GWS
FIRE WEATHER/AVIATION...ELSLAGER

WEATHER.GOV/TUCSON
Hazardous weather outlook, Apr 13, 3:23 AM MST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
323 AM MST THU APR 13 2006

AZZ029>035-141030-
SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY-
WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
323 AM MST THU APR 13 2006

...FIRE WEATHER WATCH FRIDAY MORNING THROUGH FRIDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF LOW PRESSURE WILL MOVE ON SHORE FRIDAY. THIS WILL GIVE
RISE TO WINDY CONDITIONS FRIDAY AFTERNOON. SUSTAINED WIND SPEEDS
RANGING FROM 20 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 50 MPH ARE
EXPECTED. AREAS PRONE TO BLOWING DUST WILL SEE REDUCED VISIBILITIES.
IN ADDITION...THE WINDS COMBINED WITH MINIMUM RH VALUES NEAR OR
BELOW 15 PERCENT AND HIGH TO VERY HIGH FIRE DANGER CLASS HAS LED
TO THE ISSUANCE OF A FIRE WEATHER WATCH FOR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ019-141030-
NORTHERN GREENLEE COUNTY-
323 AM MST THU APR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

AN AREA OF LOW PRESSURE WILL MOVE ON SHORE FRIDAY. THIS WILL GIVE
RISE TO WINDY CONDITIONS FRIDAY AFTERNOON. SUSTAINED WIND SPEEDS
RANGING FROM 20 TO 35 MPH WITH GUSTS RANGING FROM 45 TO 50 MPH ARE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 3:30 AM MSTFire Weather WatchTWC11 hr
Apr 13, 2:31 PM MSTRed Flag WarningTWC30 hr

Nearby

Wind Advisories in Arizona, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.